MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely elevated prothrombin time (pt) result, a discordant, falsely elevated prothrombin time international normalized ratio (inr) result, and a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex cs-5100 system using thromborel s reagent.The customer provided siemens with the system reaction kinetics.All reaction kinetics were evaluated correctly by the system software.The reason for the drift downwards in seconds is a gradient in the patient sample caused by nonmixing of the primary tube after the blood was drawn.The second patient sample is consistent in all measurements, showing that the issue is sample specific.Mdr 9610806-2019-00084 was also filed for the discordant results for the same patient obtained with dade innovin reagent.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) result, a discordant, falsely elevated prothrombin time international normalized ratio (inr) result, and a discordant, falsely low prothrombin time percent (pt%) result were obtained on a patient sample on a sysmex cs-5100 system using thromborel s reagent.Prior to obtaining these discordant results, the initial inr results for this sample had no coagulation error flags.An additional discordant falsely elevated prothrombin time (pt) result, two discordant, falsely elevated prothrombin time international normalized ratio (inr) results, and one discordant, falsely low prothrombin time percent (pt%) result were obtained on the same patient sample when the sample was rerun on an alternate sysmex cs-5100 system using dade innovin reagent.The same sample was then repeated for pt, inr, and pt% on the same alternate system with thromborel s reagent.The pt and inr resulted lower and the pt% resulted higher.The same sample was then repeated for pt, inr, and pt% on the same alternate system using dade innovin reagent.The pt and inr resulted lower and the pt% resulted higher than the initial discordant results.The same sample was repeated again for pt, inr, and pt% on the same alternate system with thromborel s reagent.The pt and inr resulted lower and the pt% resulted higher than the initial discordant results.A new sample from the same patient was then run twice for pt, inr, and pt% on the same alternate system using dade innovin reagent.The pt and inr resulted lower and the pt% resulted higher than the initial discordant results.The last inr result obtained was reported, as the correct result, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time (pt) results, the discordant, falsely elevated prothrombin time international normalized ratio (inr) results, or the discordant, falsely low prothrombin time percent (pt%) results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9316297
Report Number9610806-2019-00083
Device Sequence Number2360820
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number565636
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR